MAUDE Adverse Event Report: BECTON DICKINSON BD¿ PHLEBOTOMY SHARPS COLLECTOR, 1.5 QT NEEDLE PORT; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ PHLEBOTOMY SHARPS COLLECTOR, 1.5 QT NEEDLE PORT; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305487
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ phlebotomy sharps collector, 1.5 qt needle port lids were missing.Report 1 of 2.The following was received from the initial reporter: this report is about the lid missing and missing label.The product had no lid and was not labeled.The complaint product was found when the products were sorted for shipment at the distribution center.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: no photos or samples were received.Customer confirmed that no additional information was available.A device history record review process to verify if there were issues reported like missing lids or missing labels during the manufacturing process of this product was not able to be performed since not lot number was provided.A review of the non-conformance material report was performed; the result showed that no events were reported for the same part number and issues throughout the last twelve months within our process.Investigation according with this investigation, there is not enough information provided from customer like pictures of original packaging, product with missing components or with lack of label and there was no lot number, however, in the report customer describes that product had no lid and was not labeled.The variables such as handling, transportation, storage, or partial sales that could be causing component shortages are unknown and additional information is required to discard issue was generated by a distributor facility, since partial sells and controls to handle remaining material is unknown, therefore, the likelihood of sending boxes with incorrect quantity exist.By other hand, the failure mode of missing product label, can be considered as a failure mode related to the manufacturing process due to omission error within the visual inspection.For this reason, quality alert was implemented to make awareness to the personnel involved and help on prevention of escapes of missing label during the manufacturing process.Due to this failure mode had already been previously detected within internal non-conformances for similar processes, improvement opportunities were identified to reinforce and make more robust the labeling processes which are documented in the capa record.In addition, the current manufacturing controls were reviewed, and confirmed the capability to detect this type of issues (missing lids and missing label).As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, no previous complaints were received for missing label and two additional complaints have been reported for missing lids issue for the same part number.These previous complaints were closed as non-manufacturing related due to lack of information received.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: potential root cause for missing lids: non-controlled method to ship partial boxes to end user (re-packaging process).Non-controlled handling within distributor facilities.Actual root cause for missing label: omission error within the visual inspection.Containment action: quality alert was posted to aware all the personnel involved in the manufacturing process (labeling) of this product.Conclusion: based on information provided it was not possible to confirm the root cause of missing lids like a failure mode related to the manufacturing process since information such as method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility is unknown.By other hand, missing label issue was determined as related to the manufacturing process since process omission could have happened.This failure mode has been already identified and for this reason, improvement actions were implemented and documented in capa record car-jrz-00000392 and par-jrz-00000170, since not lot number was provided, we are not able to identify if this issue happened before or after these implementations.The controls were verified within the manufacturing process and confirmed as capable to detect the reporting failure mode (missing lids), furthermore, no lot number was provided to confirm within weight records that every box was manufactured with the correct amount of product.If additional information that would help to determine the root cause can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured for tracking and trending purposes.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
BD¿ PHLEBOTOMY SHARPS COLLECTOR, 1.5 QT NEEDLE PORT
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17499567
Report Number2243072-2023-01417
Device Sequence Number12356018
Product Code FMI
UDI-Device Identifier00382903054879
UDI-Public(01)00382903054879
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305487
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date10/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown